You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Transitive Factorisations into Transpositions and Holomorphic Mappings on the Sphere
I. P. Goulden and D. M. Jackson
Proceedings of the American Mathematical Society
Vol. 125, No. 1 (Jan., 1997), pp. 51-60
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2161793
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We determine the number of ordered factorisations of an arbitrary permutation on n symbols into transpositions such that the factorisations have minimal length and such that the factors generate the full symmetric group on n symbols. Such factorisations of the identity permutation have been considered by Crescimanno and Taylor in connection with a class of topologically distinct holomorphic maps on the sphere. As with Macdonald's construction for symmetric functions that multiply as the classes of the class algebra, essential use is made of Lagrange inversion.
Proceedings of the American Mathematical Society © 1997 American Mathematical Society